Teething Tablet Recall Issued For Hylands Teething Tablets

Mom holding box of hylands teething tablets that the fda issued a teething tablet recall for

Hylands FDA Warning was recently issued stating that a teething tablet recall is being recommended for Hylands teething tablets after finding inconsistent amounts of belladonna leading to symptoms of belladonna poisoning. Research has shown that some homeopathic treatments, along with herbal and dietary supplements, can be improperly produced if not monitored closely.  These products also may contain amounts of a potentially dangerous ingredient that can vary drastically from bottle to bottle.

Teething Tablet Recall

On January 27, 2017, the FDA announced that inconsistent amounts of toxic belladonna had been found in certain homeopathic teething tablets, posing an unnecessary risk to infants and children. According to the FDA, the body’s response to belladonna in children under two years of age is unpredictable and puts them at unnecessary risk. “We recommend that parents and caregivers not give these homeopathic teething tablets to children and seek advice from their health care professional for safe alternatives,” said Janet Woodcock, M.D., director of the FDA’s Center for Drug Evaluation and Research.

In response to the recent laboratory findings, the FDA contacted the manufacturer of Hyland’s homeopathic teething products, Standard Homeopathic Company in Los Angeles regarding a recall of its products known to contain belladonna. According to the FDA, the company failed to agree to a recall, but the FDA is recommending that consumers stop using and dispose of Hyland’s teething tablets immediately.

Other Hyland FDA Warnings and Recalls

In September 2016, the FDA first issued warnings against the use of homeopathic teething products after receiving numerous adverse event reports. In November 2016, Raritan Pharmaceuticals recalled three homeopathic products containing belladonna, two of which were marketed by CVS.

Hylands Teething Tablets May Lead to Belladonna Poisoning 

According to FDA Adverse Event reports, Hylands teething tablets may lead to belladonna poisoning.   Consumers with infants need to be aware of potential symptoms and get medical attention if after using Hylands Teething Tablets, they see any of the following adverse effects, including:

  • Headache
  • Nausea
  • Vomiting
  • Dry mouth
  • Difficulty swallowing
  • Blurred vision
  • Dilated pupils
  • Hot, dry skin
  • Dizziness
  • Drowsiness
  • Confusion
  • Anxiety
  • Seizures
  • Weak pulse
  • Irregular heartbeat

The side effects of belladonna can further be increased by drugs such as Benadryl, Sudafed, over-the-counter, and prescription cough, cold, and allergy medications.

If you become aware of any family or friends that are concerned about the effects teething tablets have had on their infants, please share this article with them, “Teething Tablet Recall Issued For Hylands Teething Tablets“.

Learn more about the Teething Tablet Lawsuit here and check to see if you qualify for a teething tablet case here.